MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number F2015-020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat an occlusion in the right peroneal artery.The 1.5x20mm armada balloon dilatation catheter (bdc) was used in the procedure with the ht command es 300cm guide wire (gw); however, the bdc and the gw became stuck together during removal.Therefore, the bdc and the gw had to be removed as a single unit.There was no adverse patient effect reported and no clinically significant delay reported in the procedure.A new bdc and gw were used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulty was confirmed.The balloon catheter was separated at the mid lap seal.The inner member was stretched at the noted separation.Follow up was performed with the account and they confirmed that the separation was not noted during the procedure.In this case, it is possible that the separation and stretching occurred during removal and/or manipulation of the device during packaging to return the device to abbott vascular; however, a conclusive cause cannot be determined.Based on the information reported through the complaint report, a conclusive cause for the reported difficulty removing the device from the guide wire could not be determined.Possible factors that may contribute to the difficult removing the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.The production record and corrective and preventive actions (capa) review was performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.
 
Event or Problem Description
Subsequent to the report being filed return device analysis found the balloon catheter was separated at the mid lap seal.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19383425
Report Number2024168-2024-06235
Device Sequence Number6341709
Product Code LIT
UDI-Device Identifier08717648182884
UDI-Public(01)08717648182884(17)260731(10)30812G1
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberF2015-020
Device Catalogue NumberF2015-020
Device Lot Number30812G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE
Patient SexMale